MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.The patient presented with st-segment elevation myocardial infarction (stemi) with a 100% occluded right coronary artery (rca).Prior to ivl, they used thrombectomy and balloons.Calcium was seen on the intravascular ultrasound (ivus).While ivl therapy was being delivered, the patient went into torsades de pointes and ventricular fibrillation.The patient was successfully defibrillated back into normal sinus rhythm (nsr) and the procedure was completed with a stent.There was no ivl device malfunction reported.The patient is currently stable.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the torsades de pointes and ventricular fibrillation that occurred during ivl treatment could not be definitively determined based on the information available.It was reported that the patient was successfully defibrillated back to normal sinus rhythm and there were no additional sequelae reported.There was no report of any device malfunction.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.The patient presented with st-segment elevation myocardial infarction (stemi) with a 100% occluded right coronary artery (rca).Prior to ivl, they used thrombectomy and balloons.Calcium was seen on the intravascular ultrasound (ivus).After 2 pulses were delivered, the patient went into torsades de pointes and ventricular fibrillation.The patient was successfully defibrillated back into normal sinus rhythm (nsr) and the procedure was completed with a stent.There was no ivl device malfunction reported.The patient is currently stable.The physician states that it is difficult to determine what may have caused the event.According to the physician, the patient defibrillated and came right out of ventricular fibrillation.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19570928
Report Number3015053858-2024-00059
Device Sequence Number4160068
Product Code QMG
UDI-Device Identifier00195451000119
UDI-Public(01)00195451000119(17)250228(10)A230216D
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberC2IVL4012
Device Catalogue NumberC2IVL4012
Device Lot NumberA230216D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age83 YR
Patient SexMale